Series solutions of non-linear Riccati differential equations with fractional order. (English) Zbl 1197.34006

Summary: Based on the homotopy analysis method (HAM), a new analytic technique is proposed to solve non-linear Riccati differential equation with fractional order. Different from all other analytic methods, it provides us with a simple way to adjust and control the convergence region of solution series by introducing an auxiliary parameter \(\hbar/2 \pi\). Besides, it is proved that well-known Adomian’s decomposition method is a special case of the homotopy analysis method when \(\hbar/2 \pi - 1\). This work illustrates the validity and great potential of the homotopy analysis method for the non-linear differential equations with fractional order. The basic ideas of this approach can be widely employed to solve other strongly non-linear problems in fractional calculus.
Editorial remark: There are doubts about a proper peer-reviewing procedure of this journal. The editor-in-chief has retired, but, according to a statement of the publisher, articles accepted under his guidance are published without additional control.


34A25 Analytical theory of ordinary differential equations: series, transformations, transforms, operational calculus, etc.
34A08 Fractional ordinary differential equations
26A33 Fractional derivatives and integrals
Full Text: DOI


[1] Podlubny, I., Fractional differential equations. an introduction to fractional derivatives, fractional differential equations, some methods of their solution and some of their applications, (1999), Academic Press SanDiego · Zbl 0924.34008
[2] Miller, K.S.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), Wiley New York · Zbl 0789.26002
[3] Kemple S, Beyer H. Global and causal solutions of fractional differential equations. In: Transform methods and special functions: Varna96, Proceedings of 2nd international workshop (SCTP), Singapore; 1997. p. 210-6.
[4] Shawagfeh, N.T., Analytical approximate solutions for nonlinear fractional differential equations, Appl math comput, 131, 517-529, (2002) · Zbl 1029.34003
[5] Momani, S., Analytical approximate solution for fractional heat-like and wave-like equations with variable coefficients using the decomposition method, Appl math comput, 165, 459-472, (2005) · Zbl 1070.65105
[6] Al-Khaled, K.; Momani, S., An approximate solution for a fractional diffusion-wave equation using the decomposition method, Appl math comput, 165, 473-483, (2005) · Zbl 1071.65135
[7] Momani, S.; Shawagfeh, N.T., Decomposition method for solving fractional Riccati differential equations, Appl math comput, 182, 1083-1092, (2006) · Zbl 1107.65121
[8] Caputo, M., Linear models of dissipation whose q is almost frequency independent, Part II geophys JR astr soc, 13, 529-539, (1967)
[9] Luchko Y, Gorenflo R. The initial value problem for some fractional differential equations with the Caputo derivative. Fachbereich Mathematik und Informatick, Freie Universitat Berlin., Preprint Series A08-98. · Zbl 0931.44003
[10] Adomian, G., Nonlinear stochastic differential equations, J math anal appl, 55, 441-452, (1976) · Zbl 0351.60053
[11] Liao SJ. The proposed homotopy analysis techniques for the solution of nonlinear problems. Ph.D. dissertation. Shanghai Jiao Tong University; 1992 [in English].
[12] Liao, S.J., A kind of approximate solution technique which does not depend upon small parameters: a special example, Int J non-linear mech, 30, 371-380, (1995)
[13] Liao, S.J., An approximate solution technique which does not depend upon small parameters (part 2): an application in fluid mechanics, Int J non-linear mech, 32, 815-822, (1997) · Zbl 1031.76542
[14] Liao, S.J., Beyond perturbation: introduction to the homotopy analysis method, (2003), Chapman & Hall/CRC Press Boca Raton
[15] Liao, S.J., On the homotopy analysis method for nonlinear problems, Appl math comput, 147, 499-513, (2004) · Zbl 1086.35005
[16] Liao SJ, Tan Y. A general approach to obtain series solutions of nonlinear differential equations. Stud Appl Math; in press.
[17] Lyapunov, A.M., (1892) general problem on stability of motion, (1992), Taylor & Francis London, [English translation] · Zbl 0786.70001
[18] Karmishin, A.V.; Zhukov, A.T.; Kolosov, V.G., Methods of dynamics calculation and testing for thin-walled structures, (1990), Mashinostroyenie Moscow, [in Russian]
[19] Hayat, T.; Sajid, M., On analytic solution for thin film flow of a forth grade fluid down a vertical cylinder, Phys lett A, 361, 316-322, (2007) · Zbl 1170.76307
[20] Sajid M, Hayat T, Asghar S. Comparison between the HAM and HPM solutions of tin film flows of non-Newtonian fluids on a moving belt. Nonlinear Dynam; in press. · Zbl 1181.76031
[21] Abbasbandy, S., The application of the homotopy analysis method to nonlinear equations arising in heat transfer, Phys lett A, 360, 109-113, (2006) · Zbl 1236.80010
[22] Abbasbandy, S., The application of homotopy analysis method to solve a generalized hirota – satsuma coupled KdV equation, Phys lett A, 361, 478-483, (2007) · Zbl 1273.65156
[23] He, J.H., Homotopy perturbation technique, Comput methods appl mech eng, 178, 257-262, (1999) · Zbl 0956.70017
[24] Liao, S.J., An analytic approximate approach for free oscillations of self-excited systems, Int J non-linear mech, 39, 2, 271-280, (2004) · Zbl 1348.34071
[25] Liao, S.J.; Cheung, K.F., Homotopy analysis of nonlinear progressive waves in deep water, J eng math, 45, 2, 105-116, (2003) · Zbl 1112.76316
[26] Liao, S.J., On the analytic solution of magnetohydrodynamic flows of non-Newtonian fluids over a stretching sheet, J fluid mech, 488, 189-212, (2003) · Zbl 1063.76671
[27] Xu, H.; Liao, S.J., Series solutions of unsteady magnetohydrodynamic flows of non-Newtonian fluids caused by an impulsively stretching plate, J non-Newtonian fluid mech, 129, 46-55, (2005) · Zbl 1195.76069
[28] Liao, S.J., Series solutions of unsteady boundary-layer flows over a stretching flat plate, Stud appl math, 117, 3, 2529-2539, (2006) · Zbl 1189.76142
[29] Liao, S.J., An explicit analytic solution to the thomas – fermi equation, Appl math comput, 144, 495-506, (2003) · Zbl 1034.34005
[30] Wang, C., On the explicit analytic solution of cheng-chang equation, Int J heat mass transfer, 46, 10, 1855-1860, (2003) · Zbl 1029.76050
[31] Ayub, M.; Rasheed, A.; Hayat, T., Exact flow of a third grade fluid past a porous plate using homotopy analysis method, Int J eng sci, 41, 2091-2103, (2003) · Zbl 1211.76076
[32] Hayat, T.; Khan, M.; Ayub, M., On the explicit analytic solutions of an Oldroyd 6-constant fluid, Int J eng sci, 42, 123-135, (2004) · Zbl 1211.76009
[33] Xu, H., An explicit analytic solution for convective heat transfer in an electrically conducting fluid at a stretching surface with uniform free stream, Int J eng sci, 43, 859-874, (2005) · Zbl 1211.76159
[34] Zhu, S.P., A closed-form analytical solution for the valuation of convertible bonds with constant dividend yield, Anziam J, 47, 477-494, (2006) · Zbl 1147.91336
[35] Zhu, S.P., An exact and explicit solution for the valuation of American put options, Quantitative finance, 6, 229-242, (2006) · Zbl 1136.91468
[36] Baker, G.A., Essentials of PadĂ© approximants, (1975), Academic Press London · Zbl 0315.41014
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.